Alert archive / Washington / River Flood Warnings in 2018

River Flood Warning 2, NWS Pendleton, OR

February 5, 2018Walla Walla County, Washington

NWS Pendleton, OR issued this river flood warning at Feb 5, 2018, 7:29 AM PST for Walla Walla County, Washington. It took effect at Feb 5, 2018, 8:31 AM PST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Feb 5, 2018, 7:29 AM PST (15:29 UTC)
In effect from
Feb 5, 2018, 8:31 AM PST
Expired
Feb 5, 2018, 8:50 PM PST
In force
12 hr
Issued by
NWS Pendleton, OR
Area
Storm-based polygon
Flood severity
Minor

County Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 43 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Walla Walla River near Touchet (TCHW1).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

511 
WGUS46 KPDT 051529
FLWPDT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pendleton OR
729 AM PST Mon Feb 5 2018

...The National Weather Service in Pendleton has issued a flood 
warning for the following rivers in Washington...

  Walla Walla River near Touchet affecting Walla Walla County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Never drive cars...trucks or sport utility 
vehicles through flooded areas. The water may be too deep to allow 
for safe passage. As little as one foot of water on the road can move
most vehicles off the road.

&&

WAC071-060329-
/O.NEW.KPDT.FL.W.0002.180205T1631Z-180206T0450Z/
/TCHW1.1.ER.180205T1631Z.180205T1800Z.180205T2250Z.NO/
729 AM PST Mon Feb 5 2018

The National Weather Service in Pendleton has issued a 

* Flood Warning for 
  The Walla Walla River near Touchet.
* until this evening...or until the warning is cancelled.
* At 6:30 AM Monday, the stage was 12.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 13.2 feet by late this morning. The river will fall 
  below flood stage by this afternoon.

&&

LAT...LON 4603 11838 4601 11837 4601 11876 4605 11893 4608 11890 4606
11850

$$
2 follow-up statements
728 
WGUS86 KPDT 052015
FLSPDT
Flood Statement
National Weather Service Pendleton OR
1215 PM PST Mon Feb 5 2018

...The Flood Warning continues for the following rivers in 
Washington...

  Walla Walla River near Touchet affecting Walla Walla County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Never drive cars...trucks or sport utility 
vehicles through flooded areas. The water may be too deep to allow 
for safe passage. As little as one foot of water on the road can move
most vehicles off the road.


Additional information is available at:
weather.gov/Pendleton


&&

WAC071-060606-
/O.EXT.KPDT.FL.W.0002.000000T0000Z-180206T0606Z/
/TCHW1.1.ER.180205T2311Z.180206T0000Z.180206T0006Z.NO/
1215 PM PST Mon Feb 5 2018

The Flood Warning continues for
  The Walla Walla River near Touchet.
* until this evening.
* At 11:30 AM Monday, the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river will continue to be near 13 feet through
  the afternoon and then fall below flood stage by this evening.
  
&&

LAT...LON 4603 11838 4601 11837 4601 11876 4605 11893 4608 11890 4606
11850

$$
306 
WGUS86 KPDT 052217
FLSPDT
Flood Statement
National Weather Service Pendleton OR
217 PM PST Mon Feb 5 2018

...The Flood Warning is cancelled for the following rivers in 
Washington...

  Walla Walla River near Touchet affecting Walla Walla County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Never drive cars...trucks or sport utility 
vehicles through flooded areas. The water may be too deep to allow 
for safe passage. As little as one foot of water on the road can move
most vehicles off the road.


Additional information is available at:
weather.gov/Pendleton


&&

WAC071-052247-
/O.CAN.KPDT.FL.W.0002.000000T0000Z-180206T0606Z/
/TCHW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
217 PM PST Mon Feb 5 2018

The Flood Warning is cancelled for
  The Walla Walla River near Touchet.
* At 2:00 PM Monday, the stage was 12.8 feet.
* Flood stage is 13.0 feet.
* Forecast...The river crested at flood stage at 13.0 feet around
  noon today. The river will continue to fall to 11.7 feet by early
  tomorrow.

&&

LAT...LON 4603 11838 4601 11837 4601 11876 4605 11893 4608 11890 4606
11850

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Feb 5, 2:45 AM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Feb 5, 2:45 AM PST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
245 AM PST Mon Feb 5 2018

.SHORT TERM...Today through Wednesday...A strong northwest flow
aloft, aided by a 120+ knot jet positioned over Washington and
northern Oregon, has mixed down to the surface with winds gusting to
30-40 mph in many areas early this morning.  Water vapor shows deep
dry air throughout the Lower Columbia Basin which is a good
indicator of the isentropic descent needed for the gusty winds.  As
the jet moves south of the area this morning, winds will relax but
will remain breezy to locally windy through the day and this
evening. The northwest flow aloft will remain through the short term
period but no major wind concerns are anticipated after today.
Precipitation will primarily be scattered orographic showers over
the Washington Cascades, the Blue Mountains, Wallowa Mountains, and
the Elkhorns but little to no precipitation elsewhere.  QPF amounts
today will be 0.25 inch or less with the heaviest amounts in the
Wallowa Mountains, and snow amounts of 1-3 inches are possible above
4500 feet.  The areal coverage of precipitation decreases tonight
through Wednesday as the upper level ridge offshore builds over the
Pacific NW.  As heights increase, so will temperatures. On
Wednesday, afternoon temperatures in the upper 40s to upper 50s are
forecast--about 10-15 degrees above seasonal average.  Wister

.LONG TERM...Wednesday Night through Sunday...Medium range models in
good agreement through Friday, with mid/upper level ridging across
the eastern Pacific and a trough of low pressure across the Great
Plains resulting in mainly dry NW flow across the interior Pacific
Northwest. GFS/ECMWF are showing a weakening trend with a couple of
shortwaves riding over the ridge across the area Thursday/Friday.
Will keep the lower elevations dry, with small chances of rain and
snow showers for the mountains. Models continue to diverge some on
Saturday, with the ECMWF showing a flattening of the eastern Pacific
ridge, while the GFS keeps a more amplified ridge/continued dry NW
flow. Will keep precip chances below seasonal averages, with slight
chance PoPs for the mountains and mainly dry elsewhere. Above normal
temperatures will continue for mid/late week. For the weekend, Both
GFS/ECMWF depict some colder air working its way into the region,
but there has not been very good run to run continuity on how much
colder air will work in, so will nudge the previous forecast down a
couple of degrees for now, bringing temperatures closer to normal.

&&

.AVIATION...12Z TAFs...VFR conditions will prevail for the next
24 hours, with mainly mid deck clouds expected. Scattered showers
across the higher elevations will likely not affect foothill
locations, so will not include any precip mention. Periods of breezy
to windy conditions will prevail at DLS/PSC/PDT/ALW/YKM with gusts
to 30 KT possible. Winds at RDM/BDN will remain generally 12 KT or
less, with gusts to 20 KT this afternoon.

&&

.HYDROLOGY...Rivers and streams remain high and will continue to be
closely monitored.  The Umatilla River at Gibbon has crested and is
now receding. The Flood Warning for the Umatilla River may be
cancelled later this morning as levels fall below flood stage. Other
rivers that are near to above bankfull but less than flood stage
include the Yakima River, Naches River, Walla Walla River, and
Grande Ronde Rivers.  Lowering snow levels and light precipitation
should prevent levels from reaching flood stage.  Wister

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  55  38  52  40 /  10  10  10  10
ALW  57  40  54  41 /  20  20  10  10
PSC  59  38  55  40 /  10  10  10  10
YKM  60  35  54  37 /  10   0  10  10
HRI  59  39  55  40 /  10  10  10  10
ELN  53  36  49  39 /  10  10  10  10
RDM  54  28  51  31 /  10   0  10  10
LGD  52  37  48  36 /  20  20  10  10
GCD  52  35  48  36 /  10  10  10  10
DLS  61  41  54  41 /  10   0  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

85/80/80

Nearby

River Flood Warnings in Washington, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.